Thunderstorm Wind, Indiana
- When
- July 4, 5:15 PM EST
- Where
- Indiana County, Blairsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.400, -79.200
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 4, 2:31 PM EST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 331 PM EDT SUN JUL 4 2004 .AVIATION... FIRST LINE OF THUNDER SHUD END AT ZZV BY 20 OR 21Z. NOT SURE WHEN 2ND LINE WITH FORM, PROB TOMORROW. MAIN THUNDER WL END AT PIT BY 22Z WHEN SVR WATCH ENDS. ADDED 3 MI IN FOG OVERNIGHT...2 MI FOR MGW WHERE RAIN WOULD END LATER. DEWPTS SHUD STAY IN THE 60S NEAR 70 OVERNIGHT. I SEE NO DRYING. && .SHORT TERM (TONIGHT THROUGH TUESDAY)... PINWHEELING UPPER LOW PUSHING THROUGH SPOKES OF CONVECTION FIRST OF WHICH IS APPROACHING WESTERN PA ATTM. WILL BE AN INITIAL BREAK AFTER THIS FIRST LINE COMES THROUGH THEN CHCS AGAIN LATER TONIGHT WITH NEXT SHORT WV COMING OUT OF WISCONSIN. NOT OUT OF THE WOODS FOR MONDAY EITHER AS NEXT SHORT WV MOVING OUT OF MICH AT 18Z MON KEEPS CHCS IN THE FORECAST. BREAK IN PRECIP MONDAY NIGHT AND MUCH OF TUES AS SKINNY RIDGE BUILDS IN. TEMPS SIMILAR TO FWC NOS INTIAL 36 HRS THEN CLOSE TO MAV NOS. && .LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... OVERRUNNING LATER TUESDAY EVENING BRING THE NEXT CHC OF PRECIP INTO WEDNESDAY. FROPA LATER WEDNESDAY NIGHT WITH PC CLOUDY SKIES INTO END OF WORK WEEK AND BEGINNING OF WEEKEND. IN THE FAR DISTANT OUTLOOK FOR NEXT SUNDAY COULD BE A FPOPA LATER IN THE DAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHC013...OHC019...OHC029...OHC031...OHC059...OHC067... OHC081...OHC111...OHC119...OHC121...OHC157. PA...SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAC003...PAC005...PAC007...PAC019...PAC031...PAC051... PAC053...PAC059...PAC063...PAC065...PAC073...PAC085...PAC121... PAC125...PAC129. WV...SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVC009...WVC029...WVC049...WVC051...WVC061...WVC069... WVC077...WVC093...WVC103. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1149 AM EDT SUN JUL 4 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-041737- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1149 AM EDT SUN JUL 4 2004 ...HAZARDOUS WEATHER OUTLOOK UPDATE... THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE THUNDERSTORM ACROSS THE AREA THIS AFTERNOON AND EARLY TONIGHT. THE PRIME THREAT WILL BE DAMAGING WIND...WITH EVEN A RISK OF ISOLATED TORNADOES DEVELOPING. A SECOND THREAT WILL BE HEAVY RAIN AND FLOODING. LOCATIONS THAT GET MORE THAN 2 INCHES OF RAIN IN 1 OR 2 HOURS CAN HAVE FLOODING QUICKLY DEVELOP. A SEVERE WEATHER WATCH MAY BE ISSUED EARLY THIS AFTERNOON. SPOTTER ACTIVATION WILL BE LIKELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
506 PM EDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG FORD CITY 40.77N 79.53W
07/04/2004 ARMSTRONG PA SKYWARN SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
521 PM EDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 S PERRYOPOLIS 40.04N 79.75W
07/04/2004 FAYETTE PA AMATEUR RADIO
30 FOOT DIAMETER TREE DOWN ON ROUTE 201 BETWEEN
PERRYOPOLIS AND FAYETTE CITY
&&PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH PA
530 PM EDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 S PERRYOPOLIS 40.15N 80.70W
07/04/2004 OHIO WV AMATEUR RADIO
30 INCH DIAMETER TREE DOWN ON ROUTE 201 BETWEEN
PERRYOPOLIS AND FAYETTE CITY
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
559 PM EDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 5 NNE DEER PARK 39.49N 79.29W
07/04/2004 1.00 INCH GARRETT MD PUBLIC
&&PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
600 PM EDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG FORD CITY 40.77N 79.53W
07/04/2004 ARMSTRONG PA SKYWARN SPOTTER
0500 PM TSTM WND DMG 3 S PERRYOPOLIS 40.15N 80.70W
07/04/2004 OHIO WV AMATEUR RADIO
30 INCH DIAMETER TREE DOWN ON ROUTE 201 BETWEEN
PERRYOPOLIS AND FAYETTE CITY
0538 PM HAIL 5 NNE DEER PARK 39.49N 79.29W
07/04/2004 1.00 INCH GARRETT MD PUBLIC
&&The Pittsburgh radar (KPBZ), 87 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414235.